Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 25, 2000, 9:49 AM CST for Benton County, Morgan County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2000, 9:49 AM CST (15:49 UTC)
- Expired
- Feb 25, 2000, 10:30 AM CST
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251552 SVRSGF MOC015-141-251630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 949 AM CST FRI FEB 25 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI. NORTHWESTERN MORGAN COUNTY IN CENTRAL MISSOURI. * UNTIL 1030 AM CST. * AT 947 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CALHOUN...OR 7 MILES SOUTH OF WINDSOR... MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLE CAMP BY 1005 AM CST. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 3844 9373 3820 9349 3820 9307 3874 9306 FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:15 PM CST, 18 hours 34 minutes earlier.
Area forecast discussion, Feb 24, 3:15 PM CST, 18 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CST THU FEB 24 2000 WARM TEMPERATURES THE RULE TODAY OVER THE FORECAST AREA. JUST BELOW RECORD LEVELS AT BOTH JLN AND SGF WITH READINGS WELL UP INTO THE 70S. SOUTH WINDS ADVECTING DEW POINTS IN THE 50S TO AROUND 60 INTO THE REGION. THIS WILL HELP SET THE STAGE FOR NEXT SYSTEM MOVING INTO THE CENTRAL PLAINS LATER TONIGHT. MODELS ALL IN GENERAL AGREEMENT WITH NEXT SYSTEM WITH ETA FARTHEST SOUTH WITH 5H LOW AND ASSOCIATED SFC LOW MOVING THROUGH THE PLAINS. GENERALLY FOLLOWED THE NGM/ETA FOR THIS FORECAST PERIOD. NGM IS SLIGHTLY FARTHER NORTH WITH LOW CENTER AND THIS IS A TYPICAL BIAS...BUT STILL CLOSE TO ETA THROUGH 36HRS. AVN SEEMED TOO FAR NORTH. DRY LINE ALREADY SET UP FROM CENTRAL KANSAS TO NORTH TEXAS. 3H JET WILL INTERACT WITH DRY LINE TONIGHT. THUNDERSTORMS SHOULD FIRE UP ALONG THE DRY LINE IN AREA OF BEST MOISTURE CONVERGENCE IN CENTRAL PLAINS AS CAP ERODES WITH UPPER SYSTEM MOVING INTO CNTRL PLAINS. 50 TO 70KT 85H JET WILL ENSURE GOOD MOISTURE INFLOW. WITH STRONG 85H JET ALONG WESTERN PORTION OF CWA LATER TONIGHT... WILL KEEP MENTION OF PRECIPITATION FOR LATE TONIGHT WITH BEST CHANCES FOR THUNDERSTORMS OVER WESTERN CWA...HOWEVER...BEST INGREDIENTS FOR ORGANIZED CONVECTION SHOULD REMAIN WEST OF THE AREA. FOR FRIDAY...COLD FRONT SHIFTS EAST WITH ETA MOVING THE FRONT INTO WESTERN EDGE OF FORECAST AREA LATE IN THE AFTERNOON. BELIEVE THIS WILL BE OUR BEST CHANCE FOR ORGANIZED CONVECTION. KSGF ETA FORECAST SOUNDING SHOWS 85H 65KT SOUTH WIND WITH DEEP MOISTURE LAYER. SOME MIDLEVEL DRYING TOMORROW AS WELL. 0-3KM HELICITY INCREASES TO OVER 400 M2/S2 TOMORROW AFTERNOON. ONLY LIMITING FACTOR FOR WIDESPREAD SEVERE WEATHER WILL BE CLOUD COVER. PROGGED LI'S ON THE -2 TO -4 RANGE. BELIEVE SQUALL LINE WILL CAN EVOLVE AHEAD OF FRONT WITH ISOLATED SUPERCELL POSSIBLE AHEAD OF THE LINE IF ENOUGH SOME SUN CAN DESTABILIZE THE ATMOSPHERE. WENT WITH LIKELY POPS FOR FRIDAY AND THEN GRADUALLY TAPER OFF FROM WEST TO EAST. WEEKEND LOOKS DRY. MRF BRINGS NEXT SYSTEM IN LATE MONDAY OR TUESDAY TIME FRAME. FOR GUIDANCE TEMPERATURES IN THE SHORT TERM...GENERALLY WENT ABOVE GUIDANCE A BIT. WITH CLOUDS ON FRIDAY...ONLY LOOKING FOR A SMALL DIURNAL TEMPERATURE SWING. .SGF...NONE. CCF (PRELIMINARY CCF ONLY): SGF TB 060/066 042/060 040 264741 JLN TB 063/068 041/060 042 265731 VIH TB 056/065 044/059 040 263762 UNO TB 059/067 045/060 040< 263762 DSA
In the hours before
Special weather statement, Feb 25, 6:00 AM CST, 3 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST FRI FEB 25 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HIGH WINDS EXPECTED ACROSS THE OZARKS TODAY... A DEVELOPING STORM SYSTEM OVER THE CENTRAL PLAINS WILL BRING STRONG WINDS ALONG WITH THE THREAT OF SEVERE WEATHER AND HEAVY RAIN TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. A SOUTH WIND OF 20 TO 30 MPH WILL DEVELOP TODAY AS THE SURFACE LOW STRENGTHENS IN THE CENTRAL PLAINS. A FEW GUSTS NEAR 40 MPH WILL ALSO BE POSSIBLE...ESPECIALLY IN THE FORT SCOTT AND NEVADA AREAS. AS THE UPPER LEVEL STORM SYSTEM MOVES INTO THE PLAINS THIS AFTERNOON ...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED. INITIAL DEVELOPMENT SHOULD OCCUR IN EASTERN KANSAS AND OKLAHOMA AROUND NOON ...WITH THE STORMS MOVING EAST SLOWLY DURING THE REST OF THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS TODAY. ISOLATED TORNADO DEVELOPMENT MAY ALSO OCCUR. THE PRIME TIME FOR SEVERE THUNDERSTORMS IN THE OZARKS TODAY WILL BE BETWEEN 200 AND 800 PM. THE SLOW EAST MOVEMENT OF THE STORMS WILL ALLOW HEAVY RAIN TO OCCUR. ALTHOUGH RECENT DRY CONDITIONS HAVE MADE FLASH FLOODING UNLIKELY... URBAN AND LOW WATER CROSSING FLOODING WILL BE POSSIBLE. SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON. ...EXTENDED OUTLOOK SATURDAY THROUGH MONDAY.... NO SEVERE WEATHER IS EXPECTED THROUGH MONDAY. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:22 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 53 min |
| Feb 25, 12:51 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 39 min |
| Feb 25, 1:45 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 45 min |
| Feb 25, 1:56 PM CST | Tornado Warning | SGF | Hickory, Polk | 34 min |
| Feb 25, 2:24 PM CST | Tornado Warning | SGF | Camden, Morgan | 36 min |
| Feb 25, 2:52 PM CST | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Feb 25, 3:43 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.